MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. ABG PROVENT PLUS, 3ML LL SYRINGE, 23 X 1" NEEDLE, FILTER PRO; SYRINGE, ANTISTICK

SMITHS MEDICAL ASD, INC. ABG PROVENT PLUS, 3ML LL SYRINGE, 23 X 1" NEEDLE, FILTER PRO; SYRINGE, ANTISTICK
Catalog Number 4558PECN
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when the cap was pushed up after drawing blood for arterial blood gas analysis, the blue rubber stopper in the syringe moved, causing blood to flow out of the syringe.There was patient involvement, but no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
D9.Date returned to mfg: 25-oct-2024 h6.Component code: updated investigation summary: one used and decontaminated 3ml provent syringe with the tyvek packaging loose within a bag was received for investigation.Visual inspection of the returned syringe revealed that the filter (mx868) was missing from the device, thus confirming the complaint.When wetted, the filter acts as a barrier against the fluid leakage past plunger.A missing filter will likely result in leakage.In-process, the supplied filter component is assembled to supplied plunger tip by automation.The rubber plunger tip component b diameter (a spot of contact with stem of the filter) was measured on micro vue and found to be undersized.The b diameter spec is 0.130 in (+/-0.003 in).The actual reading was 0.1238 in.It is possible, that due to this measurement the filter could not be properly assembled to the plunger tip.The lot acceptance for missing components is based on c=0 (critical).No further action will be conducted at this time.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
ABG PROVENT PLUS, 3ML LL SYRINGE, 23 X 1" NEEDLE, FILTER PRO
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key20494909
Report Number1217052-2024-00140
Device Sequence Number3554193
Product Code JKA
UDI-Device Identifier20351688039108
UDI-Public(01)20351688039108(17)260505(10)4397918
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2026
Device Catalogue Number4558PECN
Device Lot Number4397918
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown